Alert archive / Alaska / Blizzard Warnings in 2010

Blizzard Warning 1, NWS Anchorage, AK

January 3, 2010

NWS Anchorage, AK issued this blizzard warning at Jan 3, 2010, 4:50 PM AKST. It took effect at Jan 3, 2010, 9:00 PM AKST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2010, 4:50 PM AKST (01:50 UTC)
In effect from
Jan 3, 2010, 9:00 PM AKST
Expired
Jan 4, 2010, 1:59 PM AKST
In force
17 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

473 
WWAK42 PAFC 040150
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
450 PM AKST SUN JAN 3 2010

AKZ195-041500-
/X.UPG.PAFC.BZ.A.0001.100104T0600Z-100104T2100Z/
/X.NEW.PAFC.BZ.W.0001.100104T0600Z-100104T2100Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
450 PM AKST SUN JAN 3 2010

...BLIZZARD WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON AKST
MONDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON AKST
MONDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. 

A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE CENTRAL ALEUTIANS
LATE MONDAY NIGHT. AHEAD OF THIS SYSTEM IS A STRONG FRONT THAT
WILL ADVANCE THROUGH THE EASTERN BERING THIS EVENING THROUGH
TOMORROW MORNING. STRONG NORTHEASTERLY WINDS OF 40 TO 55 MPH AHEAD
OF THE FRONT...COUPLED WITH SNOW THAT WILL MOVE IN LATER THIS
EVENING...WILL REDUCE VISIBILITIES BELOW ONE QUARTER MILE.
CONDITIONS SHOULD IMPROVE AS TEMPERATURES WARM ABOVE FREEZING BY
MID MORNING MONDAY ON SAINT GEORGE AND BY LATE MORNING ON SAINT
PAUL...IMPROVING VISIBILITIES AS SNOW CHANGES OVER TO RAIN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$

AKZ155-041500-
/X.NEW.PAFC.WW.Y.0001.100104T1200Z-100105T1200Z/
/X.NEW.PAFC.BZ.A.0002.100104T1200Z-100105T1200Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
450 PM AKST SUN JAN 3 2010

...BLIZZARD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE MONDAY
NIGHT ALONG THE COAST...
...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM MONDAY TO 3 AM
AKST TUESDAY FOR SNOW AND FREEZING RAIN... 

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND FREEZING RAIN...WHICH IS IN EFFECT
FROM 3 AM MONDAY TO 3 AM AKST TUESDAY. A BLIZZARD WATCH HAS ALSO
BEEN ISSUED. THIS BLIZZARD WATCH IS IN EFFECT FROM LATE TONIGHT
THROUGH LATE MONDAY NIGHT FOR AREAS ALONG THE COAST.

A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE CENTRAL ALEUTIANS
LATE MONDAY NIGHT. AHEAD OF THIS SYSTEM IS A STRONG FRONT THAT
WILL ADVANCE THROUGH THE EASTERN BERING THIS EVENING THROUGH
TOMORROW MORNING. SNOW WILL MOVE SLOWLY NORTHWARD AND INCREASE IN
COVERAGE THROUGH THE OVERNIGHT HOURS TONIGHT...AND THEN PERSIST
THROUGHOUT THE DAY MONDAY AND THROUGH MOST OF MONDAY NIGHT. STRONG
WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ALONG THE COAST WILL
CAUSE AREAS OF BLOWING SNOW...WHICH MAY POSSIBLY REDUCE
VISIBILITIES BELOW ONE QUARTER MILE AT TIMES. 

SIGNIFICANT SNOW ACCUMULATIONS ARE ALSO LIKELY WITH THIS
STORM...WITH UP TO 12 TO 16 INCHES OF SNOW POSSIBLE ACROSS
THE AREA BY LATE MONDAY NIGHT...MAINLY WEST OF BETHEL. ALSO...AS
TEMPERATURES WARM FROM SOUTH TO NORTH THROUGH THE DAY ON MONDAY
AND INTO MONDAY NIGHT...SNOW IS LIKELY TO CHANGE OVER TO A PERIOD
OF SLEET...FREEZING RAIN...AND THEN POSSIBLY TO A COLD RAIN...WITH
MINOR ICING ACCUMULATIONS POSSIBLE...MAINLY FROM BETHEL SOUTH AND WEST.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

AKZ161-041500-
/X.NEW.PAFC.WW.Y.0001.100104T0300Z-100104T2100Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
450 PM AKST SUN JAN 3 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
NOON AKST MONDAY FOR SNOW...BLOWING SNOW...AND FREEZING RAIN...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...BLOWING SNOW...AND FREEZING RAIN...WHICH
IS IN EFFECT FROM 6 PM THIS EVENING TO NOON AKST MONDAY.

A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE CENTRAL ALEUTIANS
LATE MONDAY NIGHT. AHEAD OF THIS SYSTEM IS A STRONG FRONT THAT
WILL ADVANCE THROUGH THE EASTERN BERING THIS EVENING THROUGH
TOMORROW MORNING. SNOW WILL CONTINUE TO DEVELOP AND MOVE NORTH
ACROSS THE REGION THROUGH TONIGHT AS WINDS INCREASE TO 15 TO 30
MPH WITH GUSTS TO 45 MPH. AREAS OF BLOWING SNOW WILL DEVELOP THIS
EVENING...LIKELY REDUCING VISIBILITIES TO ONE HALF MILE OR LESS AT
TIMES...MAINLY ALONG THE COAST FROM DILLINGHAM WEST. 

IN ADDITION...SNOW INTENSITY WILL LIKELY INCREASE AFTER MIDNIGHT
FOR AREAS NORTH AND WEST OF KING SALMON. THIS WILL RESULT IN
ACCUMULATIONS OF UP TO 10 INCHES OF SNOW...MAINLY NORTH OF
DILLINGHAM. ALSO...AS WARMER TEMPERATURES MOVE NORTH ACROSS THE
REGION FROM LATE TONIGHT THROUGH LATE MONDAY MORNING...SNOW IS LIKELY
TO CHANGEOVER TO SLEET AND/OR FREEZING RAIN...WHICH WILL RESULT IN
LOCALIZED MINOR ICE ACCUMULATIONS THROUGHOUT THE REGION...MAINLY
NORTH AND WEST OF KING SALMON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS. A WINTER WEATHER ADVISORY ALSO MEANS THAT PERIODS OF
SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.


&&

$$
4 follow-up statements
382 
WWAK42 PAFC 040809
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1109 PM AKST SUN JAN 3 2010

AKZ155-042115-
/X.UPG.PAFC.BZ.A.0002.100104T1200Z-100105T1200Z/
/X.EXB.PAFC.BZ.W.0001.100104T0809Z-100105T0000Z/
/X.CON.PAFC.WW.Y.0001.100104T1200Z-100105T1200Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
1109 PM AKST SUN JAN 3 2010

...BLIZZARD WARNING IN EFFECT UNTIL 3 PM AKST MONDAY ALONG THE COAST...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM MONDAY TO
3 AM AKST TUESDAY FOR FREEZING RAIN...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 3 PM AKST MONDAY. THE BLIZZARD
WATCH IS NO LONGER IN EFFECT. A WINTER WEATHER ADVISORY REMAINS
IN EFFECT FROM 3 AM MONDAY TO 3 AM AKST TUESDAY. 

A STRONG LOW PRESSURE SYSTEM CONTINUES TO APPROACH THE CENTRAL
ALEUTIAN ISLANDS. AHEAD OF THIS SYSTEM IS A STRONG FRONT THAT WILL
SWEEP NORTH THROUGH THE AREA TONIGHT AND INTO TOMORROW. FRESH
SNOWFALL ACCOMPANIED WITH WINDS OF 20 TO 30 MPH WITH STRONGER
GUSTS TO 45 MPH ALONG THE COAST WILL BRING VISIBILITIES TO LESS
THAN ONE QUARTER MILE. 

BLIZZARD CONDITIONS ARE EXPECTED TO BE SHORT LIVED AND WILL SWEEP
FROM SOUTH TO NORTH PRIMARILY ALONG THE COAST. TEMPERATURES AT THE
SURFACE ARE EXPECTED TO REMAIN AT OR BELOW FREEZING AND CONTINUE
TO WARM IN THE UPPER LEVELS. THIS WILL ALLOW FOR THE THREAT OF
FREEZING RAIN TO EXIST ACROSS THE ENTIRE ZONE THROUGH EARLY
TOMORROW MORNING. LOCAL ICE ACCUMULATION OF UP TO ONE TENTH
OF AN INCH IS POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$

AKZ195-042100-
/X.CON.PAFC.BZ.W.0001.000000T0000Z-100104T2100Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
1109 PM AKST SUN JAN 3 2010

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON AKST MONDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON AKST MONDAY. 

A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE CENTRAL ALEUTIANS
LATE MONDAY NIGHT. AHEAD OF THIS SYSTEM IS A STRONG FRONT THAT
CONTINUES TO ADVANCE THROUGH THE EASTERN BERING TONIGHT AND THROUGH
TOMORROW MORNING. STRONG NORTHEASTERLY WINDS OF 40 TO 55 MPH AHEAD
OF THE FRONT...COUPLED WITH SNOW THAT WILL MOVE IN TONIGHT...WILL
REDUCE VISIBILITIES BELOW ONE QUARTER MILE. CONDITIONS SHOULD
IMPROVE AS TEMPERATURES WARM ABOVE FREEZING BY MID MORNING MONDAY
ON SAINT GEORGE AND BY LATE MORNING ON SAINT PAUL...IMPROVING
VISIBILITIES AS SNOW CHANGES OVER TO RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$

AKZ161-042100-
/X.CON.PAFC.WW.Y.0001.000000T0000Z-100104T2100Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
1109 PM AKST SUN JAN 3 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON AKST
MONDAY FOR SNOW AND FREEZING RAIN WEST OF KING SALMON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON AKST
MONDAY. 

A STRONG LOW PRESSURE SYSTEM CONTINUES TO APPROACH THE CENTRAL
ALEUTIANS. AHEAD OF THIS SYSTEM IS A FRONT THAT IS SWEEPING NORTHWARD
ACROSS THE AREA. WEST OF KING SALMON SNOW IS EXPECTED TO CONTINUE
WITH ACCUMULATIONS OF 5 TO 8 INCHES THROUGH THE MORNING. THE
PRECIPITATION WILL CHANGE OVER TO FREEZING RAIN LATE IN THE
MORNING AND WILL CONTINUE THROUGH THE EARLY AFTERNOON AS TEMPERATURES
ALOFT CONTINUE TO WARM. LOCAL ICE ACCUMULATION OF UP TO ONE TENTH
OF AN INCH IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS. A WINTER WEATHER ADVISORY ALSO MEANS THAT PERIODS OF
SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES.
BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$
300 
WWAK42 PAFC 041355
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
455 AM AKST MON JAN 4 2010

AKZ155-050130-
/X.CON.PAFC.BZ.W.0001.000000T0000Z-100105T0000Z/
/X.CON.PAFC.WW.Y.0001.000000T0000Z-100105T1200Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
455 AM AKST MON JAN 4 2010

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 PM AKST THIS
AFTERNOON ALONG THE COAST...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM AKST
TUESDAY FOR FREEZING RAIN...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 PM AKST THIS
AFTERNOON. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM
AKST TUESDAY. 

A STRONG LOW PRESSURE SYSTEM CONTINUES TO APPROACH THE CENTRAL
ALEUTIAN ISLANDS. AHEAD OF THIS SYSTEM IS A STRONG FRONT THAT
WILL SWEEP NORTH THROUGH THE AREA TODAY. FRESH SNOWFALL
ACCOMPANIED WITH WINDS OF 20 TO 30 MPH WITH STRONGER GUSTS TO 45
MPH ALONG THE COAST WILL BRING VISIBILITIES TO LESS THAN ONE
QUARTER MILE.

BLIZZARD CONDITIONS ARE EXPECTED TO BE SHORT LIVED AND WILL SWEEP
FROM SOUTH TO NORTH PRIMARILY ALONG THE COAST. TEMPERATURES AT
THE SURFACE ARE EXPECTED TO REMAIN AT OR BELOW FREEZING BUT
CONTINUE TO WARM IN THE UPPER LEVELS. THIS WILL ALLOW FOR THE
THREAT OF FREEZING RAIN TO EXIST ACROSS THE ENTIRE ZONE THROUGH
TUESDAY MORNING. LOCAL ICE ACCUMULATION OF UP TO ONE TENTH OF AN INCH IS
POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$

AKZ195-042100-
/X.CON.PAFC.BZ.W.0001.000000T0000Z-100104T2100Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
455 AM AKST MON JAN 4 2010

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON AKST TODAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON AKST TODAY. 

A STRONG LOW PRESSURE SYSTEM CONTINUES TO APPROACH THE CENTRAL
ALEUTIAN ISLANDS. AHEAD OF THIS SYSTEM IS A STRONG FRONT THAT WILL
CONTINUE TO ADVANCE THROUGH THE EASTERN BERING TODAY. STRONG
NORTHEASTERLY WINDS OF 40 TO 55 MPH AHEAD OF THE FRONT...COUPLED
WITH ADDITIONAL SNOWFALL THIS MORNING...WILL REDUCE VISIBILITIES
BELOW ONE QUARTER MILE. CONDITIONS ARE ANTICIPATED TO IMPROVE THIS
AFTERNOON AS TEMPERATURES WARM ABOVE FREEZING ON SAINT GEORGE BY MID
MORNING AND LATE MORNING ON SAINT PAUL AS THE SNOW TRANSITIONS TO
RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$

AKZ161-042100-
/X.CON.PAFC.WW.Y.0001.000000T0000Z-100104T2100Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
455 AM AKST MON JAN 4 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON AKST
TODAY FOR SNOW AND  FREEZING RAIN WEST OF KING SALMON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON AKST
TODAY. 

A STRONG LOW PRESSURE SYSTEM CONTINUES TO APPROACH THE CENTRAL
ALEUTIAN ISLANDS. AHEAD OF THIS SYSTEM IS A FRONT THAT IS SWEEPING
NORTHWARD ACROSS THE AREA. WEST OF KING SALMON...SNOW IS EXPECTED
TO CONTINUE WITH STORM TOTAL ACCUMULATIONS OF 5 TO 8 INCHES
THROUGH THIS MORNING. THE PRECIPITATION WILL CHANGE OVER TO FREEZING
RAIN LATE IN THE MORNING AND CONTINUE THROUGH THE EARLY AFTERNOON
AS TEMPERATURES ALOFT CONTINUE TO WARM. LOCAL ICE ACCUMULATION OF
UP TO ONE TENTH OF AN INCH IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS. A WINTER WEATHER ADVISORY ALSO MEANS THAT PERIODS OF
SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES.
BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$
351 
WWAK42 PAFC 042059
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1159 AM AKST MON JAN 4 2010

AKZ161-042200-
/X.CAN.PAFC.WW.Y.0001.000000T0000Z-100104T2100Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
1159 AM AKST MON JAN 4 2010

...WINTER WEATHER ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE WINTER
WEATHER ADVISORY. THE MAJORITY OF TEMPERATURES IN THE BRISTOL BAY
REGION HAVE RISEN ABOVE FREEZING AND ENDED THE FREEZING RAIN
THREAT. 

$$

AKZ155-051000-
/X.EXT.PAFC.BZ.W.0001.000000T0000Z-100105T0100Z/
/X.EXT.PAFC.WW.Y.0001.000000T0000Z-100105T1200Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
1159 AM AKST MON JAN 4 2010

...BLIZZARD WARNING NOW IN EFFECT UNTIL 4 PM AKST THIS
AFTERNOON...

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON
TO 3 AM AKST TUESDAY...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 4 PM AKST THIS
AFTERNOON. THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 4 PM
THIS AFTERNOON TO 3 AM AKST TUESDAY. 

A STRONG LOW PRESSURE SYSTEM CONTINUES TO APPROACH THE CENTRAL
ALEUTIAN ISLANDS. A STRONG FRONT THAT IS MOVING NORTH THROUGH
THE AREA WILL CONTINUE TO BRING FRESH SNOWFALL ACCOMPANIED WITH
WINDS OF 20 TO 30 MPH WITH STRONGER GUSTS TO 45 MPH ALONG THE
COAST. THIS WILL WILL BRING VISIBILITIES TO LESS THAN ONE QUARTER
MILE AT TIMES THROUGH LATE AFTERNOON.

TEMPERATURES AT THE SURFACE ARE EXPECTED TO REMAIN AT OR BELOW
FREEZING BUT CONTINUE TO WARM IN THE UPPER LEVELS. THIS WILL ALLOW
FOR THE THREAT OF FREEZING RAIN TO EXIST ACROSS THE ENTIRE ZONE
FROM LATE THIS AFTERNOON THROUGH TUESDAY MORNING. LOCAL ICE
ACCUMULATION OF UP TO ONE TENTH OF AN INCH IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$

AKZ195-050100-
/X.EXT.PAFC.BZ.W.0001.000000T0000Z-100105T0100Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
1159 AM AKST MON JAN 4 2010

...BLIZZARD WARNING NOW IN EFFECT UNTIL 4 PM AKST THIS
AFTERNOON FOR ST PAUL ISLAND...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 4 PM AKST THIS
AFTERNOON FOR ST PAUL ISLAND. 

STRONG NORTHEASTERLY WINDS OF 40 TO 55 MPH...COUPLED WITH
ADDITIONAL SNOWFALL...WILL REDUCE VISIBILITIES BELOW ONE QUARTER
MILE ON ST PAUL ISLAND. CONDITIONS ARE ANTICIPATED TO IMPROVE BY LATE
THIS AFTERNOON AS TEMPERATURES WARM ABOVE FREEZING ON SAINT PAUL
ISLAND. TEMPERATURES HAVE ALREADY RISEN ABOVE FREEZING ON ST
GEORGE ISLAND AND WILL REMAIN ABOVE FREEZING.

PRECAUTIONARY/PREPAREDNESS
ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$
155 
WWAK42 PAFC 042259
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
159 PM AKST MON JAN 4 2010

AKZ155-051200-
/X.CAN.PAFC.BZ.W.0001.000000T0000Z-100105T0100Z/
/X.EXT.PAFC.WW.Y.0001.000000T0000Z-100105T1400Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
159 PM AKST MON JAN 4 2010

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM AKST
TUESDAY FOR BLOWING SNOW AND FREEZING RAIN...
...BLIZZARD WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE
BLIZZARD WARNING. THE WINTER WEATHER ADVISORY IS NOW IN EFFECT
UNTIL 5 AM AKST TUESDAY FOR BLOWING SNOW AND FREEZING RAIN.

A STRONG LOW PRESSURE SYSTEM CONTINUES TO APPROACH THE CENTRAL
ALEUTIAN ISLANDS. A STRONG FRONT THAT IS MOVING NORTH THROUGH THE
AREA WILL CONTINUE TO BRING FRESH SNOWFALL ACCOMPANIED WITH WINDS
OF 20 TO 30 MPH ALONG THE COAST. THESE WINDS WILL COMBINE WITH THE
SNOWFALL TO PRODUCE AREAS OF BLOWING SNOW THAT WILL REDUCE VISIBILITIES
TO LESS THAN ONE HALF MILE AT TIMES THROUGH EARLY TUESDAY MORNING.

ADDITIONALLY...TEMPERATURES AT THE SURFACE ARE EXPECTED TO REMAIN 
AT OR BELOW FREEZING BUT CONTINUE TO WARM IN THE UPPER LEVELS.
THIS WILL ALLOW FOR THE THREAT OF FREEZING RAIN TO EXIST ACROSS
THE ENTIRE ZONE FROM THIS AFTERNOON THROUGH EARLY TUESDAY MORNING.
LOCAL ICE ACCUMULATIONS OF UP TO ONE TENTH OF AN INCH ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES
WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.
A WINTER WEATHER ADVISORY ALSO MEANS THAT PERIODS OF
SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

AKZ195-050000-
/X.CAN.PAFC.BZ.W.0001.000000T0000Z-100105T0100Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
159 PM AKST MON JAN 4 2010

...BLIZZARD WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE
BLIZZARD WARNING.

TEMPERATURES HAVE WARMED TO NEAR FREEZING ON SAINT PAUL ISLAND...ALLOWING
FOR VISIBILITIES TO INCREASE AND ENDING THE BLIZZARD THREAT.

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this blizzard warning went out at Jan 3, 4:22 PM AKST, 28 minutes earlier.

Area forecast discussion, Jan 3, 4:22 PM AKST, 28 minutes before
AREA FORECAST DISCUSSION
SOUTH CENTRAL AND SOUTHWEST ALASKA
422 PM AKST SUN JAN 3 2010

.ANALYSIS AND UPPER LEVELS...
AN UPPER LEVEL RIDGE SPREADS FROM THE NORTH PACIFIC INTO THE GULF OF
ALASKA. A CUTOFF HIGH PRESSURE SPREADS ACROSS THE BERING SEA AND IS
CENTERED JUST NORTH OF KAMATCHKA PENINSULA. A TROUGH REGION ACROSS
THE NORTH PACIFIC CONTAINS AN UPPER LEVEL LOW 700 MILES SOUTHEAST OF
SHEMYA WITH A WEAKER DUMBBELL LOW 500 MILES SOUTH OF DUTCH HARBOR.
AT THE SURFACE...A 978 MB LOW IS CENTERED UNDER THE LOW SOUTHEAST OF
SHEMYA WHILE A 970 MB LOW IS CENTERED UNDER THE LOW SOUTH OF DUTCH
HARBOR. A STRONG WARM FRONT STRETCHES NORTH OF THE 970 MB LOW INTO
THE ALEUTIAN ISLANDS.

.MODEL DISCUSSION...MODELS ARE IN GOOD AGREEMENT IN THE SHORT TERM ON
THE NORTHWEST PROGRESSION AND STRENGTHENING OF THE 970 MB LOW AND THE
GENERAL MOVEMENT OF THE WARM FRONT.  ALL MODELS KEEP COLD ENOUGH AIR
AND STRONG ENOUGH WINDS TO GENERATE BLIZZARD CONDITIONS IN THE
PRIBILOF ISLANDS. UNCERTAINTY EXISTS IN THE ABILITY OF MODELS TO
CORRECTLY DEPICT THE CHANGEOVER FROM SNOW TO MIXED PRECIPITATION IN
THE SOUTHWEST AS THE FRONT MOVES ACROSS THE REGION. MODELS BEGIN TO
DIVERGE BY WEDNESDAY AND A BLEND OF THE GFS AND ECMWF WAS USED.
CONFIDENCE IS LOW BY FRIDAY DUE TO STRONG MODEL DIVERGENCE.

.SHORT TERM FORECAST...
.SOUTHCENTRAL...A WARM FRONT WILL MOVE THROUGH THE REGION OVER THE
NEXT SEVERAL DAYS BRINGING THE CHANCE FOR SNOW AND THEN MUCH WARMER
TEMPERATURES TO THE REGION. LIGHT SNOW IS ALREADY OCCURRING ACROSS
MUCH OF THE CENTRAL GULF DUE TO OVERRUNNING AHEAD OF THE FRONT. ONLY
LIGHT FLURRIES ARE EXPECTED IN THE ANCHORAGE BOWL DUE TO DOWNSLOPING
WHILE LIGHT ACCUMULATIONS WILL OCCUR IN THE UPSLOPE REGIONS OF THE
SUSITNA VALLEYS. THE FRONT WILL GENERATE A STRONG ENOUGH GRADIENT FOR
STRONG WINDS ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS BEGINNING
TONIGHT INTO MONDAY. AS THE FRONT PROGRESSES FARTHER INLAND MONDAY
MORNING...PRECIPITATION WILL BECOME MIXED WITH RAIN ESPECIALLY ALONG
COASTAL AREAS.  ALTHOUGH DOWNSLOPING WILL LIMIT PRECIPITATION ACROSS
THE COPPER RIVER BASIN...TEMPERATURES WILL SLOWLY RISE ABOVE ZERO
AFTER THE PASSAGE OF THE FRONT.

.SOUTHWEST/BRISTOL BAY...A WARM FRONT PROGRESSING THROUGH THE REGION
TODAY WILL BRING A VARIETY OF WEATHER TO THE REGION. GUSTY WINDS AND
RAIN SHOWERS WILL EFFECT MUCH OF THE ALASKA PENINSULA. OVERRUNNING
SNOW IS ALREADY FALLING AHEAD OF THE FRONT IN THE WESTERN BRISTOL BAY
REGION WHERE TEMPERATURES ARE STILL WELL BELOW FREEZING. SEVERAL
INCHES OF SNOW COULD FALL ACROSS THE REGION WITH THE HEAVIEST TOTALS
WEST OF DILLINGHAM. AS THE FRONT PROGRESSES THROUGH TEMPERATURES WILL
INCREASE ENOUGH FOR THE POSSIBILITY OF MIXED PRECIPITATION OR RAIN BY
EARLY MONDAY MORNING. THERE IS ALSO A POTENTIAL FOR HIGH WIND GUSTS
IN COASTAL REGIONS ALONG BRISTOL BAY TODAY IN TOMORROW. THE
COMBINATION OF STRONG WINDS AND SNOW SHOWERS ALONG THE KUSKOKWIM
DELTA MAY LEAD TO BLIZZARD CONDITIONS. A MIXED BAG OF SLEET AND
FREEZING RAIN IS ALSO POSSIBLE ALONG BRISTOL BAY AS WARMER AIR
OVERRUNS COOLER SURFACE AIR AHEAD OF THE FRONT MONDAY.

.ALEUTIANS...A WARM FRONT PROGRESSING THROUGH THE ALEUTIAN ISLANDS
TODAY WILL RESULT IN GALE FORCE WINDS ALONG THE ENTIRE CHAIN THROUGH
MONDAY. RAIN SHOWERS FROM THE FRONT WILL BE THE HEAVIEST TODAY INTO
TONIGHT WITH LINGERING SHOWERS INTO MONDAY.  WINDS ASSOCIATED WITH
THE WARM FRONT WILL INCREASE TO NEAR STORM FORCE LEVELS TONIGHT AS
THE FRONT CROSSES INTO THE BERING SEA. OVERRUNNING MAY PRODUCE ENOUGH
SNOW AHEAD OF THE WARM FRONT FOR BLIZZARD CONDITIONS IN THE PRIBILOFS
FROM TONIGHT INTO TOMORROW MORNING.

.LONG TERM FORECAST...MODELS FAVOR THE PERSISTENCE OF AN UPPER LEVEL
RIDGE OVER THE EASTERN GULF OF ALASKA AND MAINLAND.  BROAD SOUTHERLY
AND SOUTHEASTERLY FLOW WILL MAINTAIN AVERAGE AND SLIGHTLY ABOVE
AVERAGE TEMPERATURES ACROSS THE FORECAST AREA INTO THE END OF THE
WEEK.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING 195...BLIZZARD WATCH 155
MARINE...STORM WARNING...179 185
        GALE WARNING...130 132 138 140 150 155 160 165 170 172 175
                         176 179 180
        HEAVY FREEZING SPRAY...160 179 180 185
FIRE WEATHER...NONE

ELN JAN 10

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 4:00 PM AKSTGale WarningAFC4 days
Jan 3, 4:00 PM AKSTSmall Craft AdvisoryAFC12 hr
Jan 3, 4:00 PM AKSTStorm WarningAFC48 hr
Jan 3, 4:00 PM AKSTStorm WarningAFC48 hr
Jan 3, 4:00 PM AKSTHeavy Freezing Spray WarningAFC24 hr
Jan 3, 4:50 PM AKSTBlizzard WatchAFC6 hr
Jan 3, 4:50 PM AKSTWinter Weather AdvisoryAFC29 hr
Jan 4, 4:00 AM AKSTGale WarningAFC12 hr

Nearby

Blizzard Warnings in Alaska, 2010Every blizzard warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.